Dermal fillers can take years off your appearance by make the folds in your face and your wrinkles less noticeable. While getting dermal filler injections is considered a very safe procedure, there are some things you need to tell your physician before he or she starts administering the injections. Here are some important things to discuss with your doctor prior to receiving your dermal filler injections so that you will enjoy an optimal result:
If your family physician believes that you are at a heightened risk for developing a heart attack, stroke, or a blood clot, he or she may recommend that you take prescription anticoagulant medication. Also known as "blood thinners," anticoagulants make your blood less likely to clot in your major arteries, which is a positive benefit in the prevention of cardiovascular or cerebral vascular events.
Because of this effect, however, anticoagulant medications make you more prone to developing abnormal, heavy, or prolonged bleeding during surgery, when you injure yourself, or during cosmetic procedures or injections.
If the injection needle hits a capillary during your filler procedure, you may bleed profusely, and the bleeding may take longer to stop. Your doctor needs to know about your anticoagulant use so that he or she can take extra care and monitor your skin for signs of abnormal bleeding. When the medical team knows that you have bleeding tendencies as a result of your medications or otherwise, interventions can be implemented as soon as possible, should a bleeding event occur.
If you have a condition known as pressure urticaria, your skin may react with hives and itching at the slightest touch. While needles used to administer fillers are typically very thin and rarely damage the skin or cause a reaction, the pre-procedural preparation may trigger a urticarial episode.
Before your doctor administers the injections, he or she will probably swab the area with an antiseptic or alcohol. If you have pressure urticaria, the swabbing action or friction on your face may trigger a hive episode.
Make sure you tell your doctor if you have pressure urticaria or if you are susceptible to hives. He or she will be very gentle when swabbing your facial area with the antiseptic gauze pad so that you will be less likely to react with hives, swelling, or itching. The reason some people "hive up" upon pressure or friction on the skin is because of histamine release from the cells when skin is scratched or otherwise disturbed.
If you are considering getting dermal fillers or other cosmetic injections, make sure to tell your doctor if you take prescription anticoagulants or if you are prone to pressure urticaria. The more he or she knows about your medical history, the more likely you will be to enjoy the results of your cosmetic procedure.